Schizophrenia.com

Latuda - final decision


#1

I saw my doctor yesterday. I discussed the antipsychotic situation with her. I told her that I was conflicted as to which medication to try - Latuda or Trilafon. She said that she liked Latuda very much and uses it a lot.
She told me that in a few weeks, once I am off of the Depakote I will be getting off of the Risperdal (wicked side effects) and on to the Latuda. She also said that if the Latuda does not work out for me, I will move over to the Trilafon (Perphenazine) Lots of med changes for me - hopefully things will work out


#2

Good luck Wave. Pls keep us posted on how the Latuda is working for you. I’m trying to persuade my son into trying it since he has stopped taking his two major AP’s Zyprexa and Trilafon.


#3

Hi lovemyson - Thank you and yes I will keep posting updates on how I am doing


#4

I will be rooting for you that this transition goes smoothly.

I was too out of my head to do it… but my sis kept a journal of how I was reacting and feeling. There were things she wrote down and was getting worried about and my doc was able to show us that it was all OK. She also kept an eye out for allergic side effects. I didn’t have any.

It was so weird when I was emotionally waking up and all of a sudden I had more energy. But I loved it.
Now I’m used to it so it doesn’t freak me out as much. But it sure did help me feel better to have the doc look over the journal and say… “No this isn’t positive symptom, this is you, just getting used to not being so sedated by the Seroquel”

I am so glad your going for this. I hope you achieve both mental and physical health very soon.

I really am rooting for you Wave.


#5

Thanks J so much, I really appreciate your help and support on here. I really have no choice and have to switch AP’s.
I will be posting updates on how I am doing. So far I have been raising the Lamictal and getting off of the Depakote - so far so good, we shall see. My pdoc plans on prescribing me the Latuda once I am off of the Depakote and things settle


#6

latuda is so new that its not in my textbooks. I tried it and it was not fun, I had terrible akathisia and was very psychotic, in fact maybe more psychotic than ever, just 100% breakdown every minute, my mom had to make me lie down, quit kicking the air and scratched my back and soothed me to sleep. I was screaming and irate and hallucinating, it was seriously bad, my thoughts were racing and all delusional, ■■■■ that ■■■■.

But it works like magic for some people on here, so keep your hopes up. Geodon ■■■■■ some people up, works like magic for me.

Good luck, my greatest fear is med changes. My psychiatrist acts like I will be on my current meds cocktail for life. That’s fine with me.

You should be fine, there is a plan in place in case you have a Mortimermouse episode and drink a huge bottle of whiskey, assault your friends and get surrounded by 7 cops in your own kitchen. In fact, you might just avoid the whiskey and take Trilafon ( I was sort of joking)


#7

Thanks for sharing your story @mortimermouse. I have been taking these meds long enough to know that they are a different experience for everyone. What works wonders for one person, may not work for another- I do get that.
I have no real choice but to switch APs now. My Health is a major concern for me. I will cross my fingers and hope for the best. I think one of her reasons for choosing Latuda over Trilafon for the time being, is that Latuda has minimum physical side effects like raising blood sugar and low incidence of metabolic issues. I have diabetes and other issues to monitor. She did mention Geodon to me as a choice, but she did not push it on me, probably because of the potential heart issues it may cause, like sudden heart attacks and irregular heartbeats. I could be at risk for these as well, who knows


#8

Good luck! Let us know how you do. X


#9

Thanks for your kind words bridgecomet


#10

Wave-
I’m glad you made a decision. “Any decision will steady us.” Plan, Decide and Act". From my Recovery International spotting sheet. You are making a well thought out, reasoned decision, not an impulsive, irrational one. Difficult for such as us. Hope it works for you. You’ll have to observe yourself carefully while this is happening. Remember medication isn’t the end but merely the means. I am having an adjustment in my Latuda as of today. Things are lightening up this morning but these drugs affect us slightly differently each day. Must remember not to jump to conclusions!


#11

Thanks martin, you make a lot of sense, I am going to make a go at it and cross my fingers, but yes my doctor and I have a plan in place